Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Jan 29, 2011, 3:31 AM PST. It took effect at Jan 30, 2011, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2011, 3:31 AM PST (11:31 UTC)
- In effect from
- Jan 30, 2011, 12:00 AM PST
- Expired
- Jan 30, 2011, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
294 WHUS46 KEKA 291131 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 331 AM PST SAT JAN 29 2011 CAZ001-292315- /O.NEW.KEKA.SU.Y.0001.110130T0800Z-110130T2000Z/ REDWOOD COAST- 331 AM PST SAT JAN 29 2011 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST SUNDAY. * WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS LATE TONIGHT THROUGH SUNDAY. BREAKERS UP TO 22 FEET ARE POSSIBLE. * TIMING: FROM MIDNIGHT TONIGHT THROUGH NOON SUNDAY. * IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ002-292315- /O.NEW.KEKA.SU.Y.0001.110130T1400Z-110130T2000Z/ MENDOCINO COAST- 331 AM PST SAT JAN 29 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO NOON PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON PST SUNDAY. * WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS SUNDAY MORNING. BREAKERS UP TO 22 FEET ARE POSSIBLE. * TIMING: FROM 6 AM SUNDAY THROUGH NOON SUNDAY. * IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
699 WHUS46 KEKA 292212 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 212 PM PST SAT JAN 29 2011 CAZ001-301230- /O.CON.KEKA.SU.Y.0001.110130T0800Z-110130T2000Z/ REDWOOD COAST- 212 PM PST SAT JAN 29 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST SUNDAY. * WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS LATE TONIGHT THROUGH SUNDAY. BREAKERS UP TO 22 FEET ARE POSSIBLE. * TIMING: FROM MIDNIGHT TONIGHT THROUGH NOON SUNDAY. * IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ002-301230- /O.CON.KEKA.SU.Y.0001.110130T1400Z-110130T2000Z/ MENDOCINO COAST- 212 PM PST SAT JAN 29 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON PST SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON PST SUNDAY. * WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS SUNDAY MORNING. BREAKERS UP TO 22 FEET ARE POSSIBLE. * TIMING: FROM 6 AM SUNDAY THROUGH NOON SUNDAY. * IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
004 WHUS46 KEKA 301011 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 211 AM PST SUN JAN 30 2011 CAZ001-302000- /O.CON.KEKA.SU.Y.0001.000000T0000Z-110130T2000Z/ REDWOOD COAST- 211 AM PST SUN JAN 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * WAVES AND SURF: BREAKERS UP TO 22 FEET ARE POSSIBLE TIL NOON. * TIMING: TIL NOON TODAY. * IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ002-302000- /O.CON.KEKA.SU.Y.0001.110130T1400Z-110130T2000Z/ MENDOCINO COAST- 211 AM PST SUN JAN 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON PST TODAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON PST TODAY. * WAVES AND SURF: BREAKERS UP TO 22 FEET ARE POSSIBLE TIL NOON. * TIMING: TIL NOON TODAY. * IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO THE TURBULENT AND FRIGID WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
484 WHUS46 KEKA 302030 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1230 PM PST SUN JAN 30 2011 CAZ001-002-302130- /O.EXP.KEKA.SU.Y.0001.000000T0000Z-110130T2000Z/ REDWOOD COAST-MENDOCINO COAST- 1230 PM PST SUN JAN 30 2011 ...HIGH SURF ADVISORY HAS EXPIRED... THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. BREAKERS UP TO 16 FT WILL STILL BE SEEN TODAY SO PLEASE USE CAUTION IF VENTURING OUT TO AREA BEACHES. REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 28, 2:24 PM PST, 13 hours 7 minutes earlier.
Area forecast discussion, Jan 28, 2:24 PM PST, 13 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 224 PM PST FRI JAN 28 2011 .SYNOPSIS...A WEAK LOW WILL BRING RAIN AND SNOW SATURDAY AFTERNOON INTO SATURDAY NIGHT. && .DISCUSSION...A SYSTEM THAT WILL AFFECT THE AREA THIS WEEKEND WILL COME IN TWO SEPARATE PIECES BEFORE RIDGING AND TRANQUIL WX BUILD BACK IN FOR THE EXTENDED. MAIN CONCERN IN THE NEAR TERM IS SNOW LEVELS...WHICH LOOK TO FALL AS LOW AS 3500 FEET DURING THE BULK OF THE PRECIP BEFORE FALLING TO 3KFT OR SLIGHTLY LOWER AS PRECIP EXITS THE AREA. MARINE LAYER QUICKLY ERODED THIS MORNING AS A MOISTURE BOUNDARY MOVED ONSHORE FROM THE WEST GIVING WAY TO MOSTLY SUNNY WX UNDER INCREASING MID/HIGH CLOUDS AHEAD OF THE APPROACHING SYSTEM. GFS/NAM ARE IN GOOD AGREEMENT ON THE MAJOR FEATURES...WITH THE INITIAL FRONT STILL EXPECTED TO BRING A FEW HOURS OF RAIN TO THE COAST TOMORROW AFTERNOON AND INTO THE EVENING. SNOW LEVELS WILL FALL BEHIND THE FRONT AND UNDERNEATH THE COLD UPPER LOW...THOUGH IT IS WORTH NOTING THAT THE MODELS HAVE NOW TRENDED SLIGHTLY WARMER FOR EACH OF THE LAST 3 RUNS. ATTM...LOOKS LIKE SNOW LEVELS WILL FALL TO NEAR 3500 FT AS PRECIP BEGINS TO WIND DOWN...BUT ACCUMULATIONS SHOULD BE MAINLY LIMITED TO ABOUT 2-4 INCHES ABOVE 4000 FT. AS 18Z SUITE COMES IN...UPPER LEVEL ENERGY LOOKS A BIT MORE CONSOLIDATED...RESULTING IN A MORE WELL DEVELOPED SFC LOW AND GREATER PRECIP COVERAGE ASSOCIATED WITH THE MAIN UPPER LOW. RIDGING WILL BUILD IN FOR THE EXTENDED...THOUGH FAIRLY STRONG CAA FROM UPPER LOW OVER THE GREAT BASIN WILL RESULT IN COOLER TEMPS OVERALL... ESPECIALLY TUESDAY AND WEDNESDAY. BEYOND THE FCST PERIOD...MODELS CONTINUE SUGGESTING REDEVELOPMENT OF THE CLIMATOLOGICALLY FAVORED REX BLOCK OVER THE CENTRAL PAC. A BREAKDOWN OF THE WEST COAST RIDGE THAT DOMINATED THE WX THRU JAN AND THE FIRST 10 DAYS OR SO OF FEB IS VERY LIKELY TO FOLLOW. CLARK && .AVIATION...THE MARINE STRATUS LAYER HAS ERODED ACROSS MUCH OF THE COASTAL AREAS THIS AFTERNOON...BUT IS EXPECTED TO REFORM DURING THE EVENING AND MAKE A PUSH FURTHER INLAND THROUGH HUMBOLDT AND DEL NORTE COUNTIES. MVFR CIGS WILL FALL TO LOCALLY TO IFR NEAR THE COAST WITH PATCHY MVFR VSBY. STRATUS LAYER IS EXPECTED TO MAKE A PUSH INLAND THROUGH COASTAL MENDOCINO AND MAY SEE MVFR CIGS IN THE UKIAH VALLEY EARLY SAT MORNING. CMS && .MARINE...MAINLY LIGHT SOUTHERLY FLOW WILL INCREASE LATE TONIGHT INTO SATURDAY AS A FRONTAL SYSTEM APPROACHES THE WATERS. THE ATTENDANT LOW WILL MOVE SOUTH ACROSS THE WATERS SATURDAY NIGHT INTO EARLY SUNDAY...WITH NORTHERLY FLOW DEVELOPING IN ITS WAKE. THE N WINDS WILL INCREASE THROUGH MONDAY AS HIGH PRESSURE BUILDS OVER THE WATERS...AND LOW PRESSURE CONTINUES ALONG THE COAST. SWELL WILL BEGIN TO RAMP UP AGAIN SATURDAY NIGHT...WITH A LONG PERIOD WNW SWELL BUILDING FROM 2 FT AT 19 SECONDS TO 5 FT AT 17 SECONDS BY AROUND SUNRISE. MEANWHILE A W SWELL OF 7 FT AT 12 SECONDS WILL REMAIN IN THE WATERS...AND THE TWO WILL BECOME INDISTINGUISHABLE BY SATURDAY AFTERNOON AS SIGNIFICANT WAVE HEIGHT BUILDS TO 13 FT AT 15 SECONDS. CMS && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 28, 5:04 AM PST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 504 AM PST FRI JAN 28 2011 CAZ001-002-076-291315- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 504 AM PST FRI JAN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-291315- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 504 AM PST FRI JAN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DISTURBANCE MOVING ACROSS THE REGION WILL BRING HIGHER ELEVATION SNOW LATE SATURDAY INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:41 AM PST | Small Craft Advisory | EKA | 45 hr |
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.